Jump to content
Sign in to follow this  
claypigeon

Effexor add on suggestions help.

Recommended Posts

Hi I have been on a combination of effexor 225mg and remeron 30mg. The effexor pooped out on me after 20 plus years of on off depression and Gad. I cannot take the combo I feel horrendous , so I have dropped the remeron and am going cold turkey on it. Four days now and I am not too bad ,a bit jumpy.

The question I had was would adding wellbutrin help . I am open to suggestions, I see my pdoc tomorrow and I would love to get a few ideas of what to suggest to her because I know she is going to suggest lithium and I really don't want to go there. The remeron helps with sleep and did ease my anxiety somewhat but I cannot take the complete lack of motivation ,the being constantly tired. The weight gain has been insane considering the short time I have been on it to. The night sweats are awful, I have night sweats with the effexor but with the remeron it is twofold. Sheets are soaked through every night and my hands look like I have been in the bath to long.

If anyone has any suggestions I would be very grateful, thanks.

Share this post


Link to post
Share on other sites

Hi Claypigeon -- I'm sorry to hear that Mirtazapine and Venlafaxine hasn't helped you.

I found it to be very good in lifting my depression but it isn't for everyone.

I would suggest, however, that the dose should be decreased slowly, rather then going cold turkey.

This may explain your night sweats.

Tungsten.

Share this post


Link to post
Share on other sites

Hi Tungsten,

Thanks for your reply. The sweats are a symtom of the drug combo not the withdrawal. I have been seating up a storm for the entire time I have been on them. I reckon at the rate I was going I would need to buy a new matress soon.

I have never really had problems going cold turkey on my meds, I have done it a few times , I would rather suffer for a couple of days then taper and prolong something that just made me even more miserable.

Claypigeon.

Share this post


Link to post
Share on other sites

Well I had my appointment with my pdoc and he seemed fine with me stopping the remeron. He has now given me a presrciption for Zoloft(lustral here in Ireland).

I am to take the 50mg Zoloft with my 225mg effexor for a month and see how I get on.

The hunger from the remeron has left thankfully, didn't sleep to well last night but I can handle that for the time being and the sweats have partially eased.

Anyone been on this combination, I would love to know if it helped.

Thanks.

Share this post


Link to post
Share on other sites

Agitation coming off Mirtazapine was INTENSE.. but it may have been circumstances, so make sure you take things easy for a while. Not taken them both together but individually, venlafaxine was relatively great until it pooped out (side effects weren't fun though). Mirtazapine was awful for me - tiredness, hunger, weight gain, anger - I felt more depressed on it and started waking up in panic. The only perk was the 'knock-out' effect and that all the weight dropped off (and more) after quitting it.

Zoloft is actually one of the more interesting SSRIs since it's a little different from most in terms of it's binding profile - so you might be surprised even though it's an SSRI. Let me know how you get on :)

Share this post


Link to post
Share on other sites

Thanks moistnutella, coming of the mirtazapine has been fine so far. Not sleeping so well but I can live with that for now and needing to go pee constantly is all I can really complain about. Too early to tell with the zoloft so will just have to wait and see. I will let you know how I go. Thanks for your reply. Just to add I have never tried zoloft before so time will tell. Onwards. Clay.

Share this post


Link to post
Share on other sites

My latest combo: Effexor, Lamotrigine and Gabapentin.  Effexor for depression, Lamotrigine as a mood stabilizer for bipolar and Gabapentin for sleep and relaxation.  The journey is ongoing picking out meds.  They seem to fizzle out and the hunt begins, yet again, to find comfort in pharmaceuticals !!!!

 

Share this post


Link to post
Share on other sites

Well two weeks on the lustral 50mg now and my mood has somewhat improved so I am now pretty hopeful this combination might just work for me. Sleeps not great but to be honest I can live with that for now. Finally starting to feel some joy in life again, I am still pretty anxcious but hopefully that will improve with time.

 

Share this post


Link to post
Share on other sites

When I finished a cycle on mirtazipine I suffered with terrible insomnia, I'll never go back on them. I'm currently on 150mg ven xr and the night sweats are TERRIBLE, I'm also suffering with a lot of jaw clenching (I broke a molar because of it). I'm now considering going back to GP.

Can any one suggest a similar SSRI? Preferably one with less night sweat symptoms

 

 

Share this post


Link to post
Share on other sites

Hi 710duchess. I have found the night sweats are just part and parcel of taking Anti-depressants. Some more so than others, it does subside after a while. The jaw clenching with effexor does go away after about the first month for me. If it's only been a short time you should try a little longer, it does get easier. 

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...